Irredundant lattice representations of continuous piecewise affine functions


Reference:
J. Xu, T.J.J. van den Boom, B. De Schutter, and S. Wang, "Irredundant lattice representations of continuous piecewise affine functions," Automatica, vol. 70, pp. 109-120, Aug. 2016.

Abstract:
In this paper, we revisit the full lattice representation of continuous piecewise affine (PWA) functions and give a formal proof of its representation ability. Based on this, we derive the irredundant lattice PWA representations through removal of redundant terms and literals. Necessary and sufficient conditions for irredundancy are proposed. Besides, we explain how to remove terms and literals in order to ensure irredundancy. An algorithm is given to obtain an irredundant lattice PWA representation. In the worked examples, the irredundant lattice PWA representations are used to express the optimal solution of explicit model predictive control problems, and the results turn out to be much more compact than those given by a state-of-the-art algorithm.


Downloads:
 * Online version of the paper
 * Corresponding technical report: pdf file (295 KB)
      Note: More information on the pdf file format mentioned above can be found here.


Bibtex entry:

@article{Xuvan:15-017,
        author={J. Xu and T.J.J. van den Boom and B. {D}e Schutter and S. Wang},
        title={Irredundant lattice representations of continuous piecewise affine functions},
        journal={Automatica},
        volume={70},
        pages={109--120},
        month=aug,
        year={2016},
        doi={10.1016/j.automatica.2016.03.018}
        }



Go to the publications overview page.


This page is maintained by Bart De Schutter. Last update: June 26, 2018.